Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 96, NWS Midland/Odessa, TX

May 8, 2007Andrews County, Gaines County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at May 8, 2007, 11:04 AM CDT for Andrews County, Gaines County, Texas. It took effect at May 8, 2007, 11:10 AM CDT. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 8, 2007, 11:04 AM CDT (16:04 UTC)
In effect from
May 8, 2007, 11:10 AM CDT
Expired
May 8, 2007, 5:00 PM CDT
In force
6 hr
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

Counties Andrews County, TX, Gaines County, TX

The radar

The Midland/Odessa radar (KMAF), 77 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 11:27 AM CDTFLASH FLOODSeminole, TXWATER UP TO 2 FEET DEEP REPORTED ALL ACROSS THE CITY
May 8, 12:05 PM CDTFLASH FLOODSeminole, TXSEVERAL VEHICLES UNDER WATER DUE TO FLOODING
May 8, 12:47 PM CDTFLASH FLOODSeagraves, TXU.S. HIGHWAY 385 CLOSED DUE TO FLOODING
May 8, 5:10 PM CDTFLASH FLOODAndrews, TXSTREET FLOODING AT THE INTERSECTION OF HIGHWAYS 385 AND 1788

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 4.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
453 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMAF 081610
FFWMAF
TXC003-165-082200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1104 AM CDT TUE MAY 8 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GAINES COUNTY IN WEST TEXAS...
  ANDREWS COUNTY IN WEST TEXAS...

* UNTIL 500 PM CDT

* AT 1101 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE      
  WATCHING A LINE OF THUNDERSTORMS EXTENDING FROM DENVER CITY...TO   
  SEMINOLE...TO FRANKEL CITY...BACK TOWARDS JAL...THAT ARE CAPABLE 
  OF PRODUCING VERY HEAVY RAINFALL AND IS MOVING EAST AT 35 MPH.  
  AMATEUR RADIO OPERATORS HAVE REPORTED THAT THE BAR DITCHES ARE 
  FULL AND BEGINNING TO FLOW ALONG ALREADY SATURATED GROUNDS.  

* THE THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL AFFECT THE
FOLLOWING LOCATIONS...
  SEAGRAVES...
  SEMINOLE...
  FRANKEL CITY...
  ANDREWS..

ADDITIONAL RAINFALL IS EXPECTED TODAY WHICH COULD INCREASE THE 
POTENTIAL FOR FLOODING IN THE WARNED AREA.

DO NOT ALLOW CHILDREN TO PLAY IN STORM RUNOFF. CULVERTS... DITCHES...
STORM DRAINS... SWOLLEN CREEKS AND ALL OTHER AREAS WHERE RAPID WATER
FLOW IS OBSERVED ARE ESPECIALLY DANGEROUS. CHILDREN CAN BE EASILY
SWEPT AWAY AND DROWN IN MOMENTS. STORM RUNOFF CAN ALSO CONTAIN
DANGEROUS CHEMICALS THAT MAY BE HARMFUL IF CONTACTED OR SWALLOWED.

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT ONLY TAKES A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3208 10305 3209 10222 3294 10220 3293 10303

$$


13
6 follow-up statements
000 
WGUS74 KMAF 081619
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1116 AM CDT TUE MAY 8 2007

TXC003-165-082200-
GAINES-ANDREWS-
1116 AM CDT TUE MAY 8 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
ANDREWS AND GAINES COUNTIES...

AT 1114 AM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED CITY-WIDE
FLOODING IN SEMINOLE FROM A LINE OF THUNDERSTORMS LOCATED FROM 
SEAGRAVES...TO SEMINOLE...TO FRANKEL CITY. THIS LINE CONTINUES TO
MOVE EAST AT 25 MPH AND WILL AFFECT THE EASTERN PORTIONS OF THE COUNTY
THROUGH NOON.

THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL AFFECT THE FOLLOWING
LOCATIONS...LOOP...SEMINOLE...FAIRVIEW...CEDAR LAKE AND US HIGHWAY 180.

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOST FLOODING DEATHS ARE PREVENTABLE. TURN AROUND... DONT
DROWN.

LAT...LON 3208 10305 3209 10222 3294 10220 3293 10303

$$


13
000 
WGUS74 KMAF 081633
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1130 AM CDT TUE MAY 8 2007

TXC003-165-082200-
GAINES-ANDREWS-
1130 AM CDT TUE MAY 8 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
ANDREWS AND GAINES COUNTIES...

AT 1127 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MAJOR FLOODING 
ALL ACROSS THE CITY OF SEMINOLE.  WATER LEVELS THROUGH THE ROADS ARE AT 2
FEET WITH WATER RESCUES BEING PERFORMED AT THIS TIME.  IN ADDITION...
US HIGHWAY 180 HAS 2 FEET OF WATER IN MANY LOW WATER CROSSINGS THROUGHOUT
THE COUNTY. THIS LINE OF STORMS IS LOCATED NEAR ALONG A LINE EXTENDING
FROM SEAGRAVES...TO SEMINOLE...TO FLOREY AND MOVING EAST AT 20 MPH.

THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...SEAGRAVES...SEMINOLE...FLOREY...ANDREWS...CEDAR LAKE AND
US HIGHWAY 180 THROUGHOUT THE COUNTY.

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. IT TAKES ONLY A FEW
INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3208 10305 3209 10222 3294 10220 3293 10303

$$


13
000 
WGUS74 KMAF 081639
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1138 AM CDT TUE MAY 8 2007

TXC003-165-082200-
GAINES-ANDREWS-
1138 AM CDT TUE MAY 8 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
ANDREWS AND GAINES COUNTIES...

AT 1135 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT U.S. 
HIGHWAY 180 EAST OF SEMINOLE HAD BEEN CLOSED DUE TO FLASH FLOODING.  
THIS STORM WAS LOCATED NEAR SEMINOLE...MOVING EAST AT 20 MPH.

THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING 
LOCATIONS...SEMINOLE...SEAGRAVES...FAIRVIEW AND CEDAR LAKE.

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

LAT...LON 3208 10305 3209 10222 3294 10220 3293 10303

$$
000 
WGUS74 KMAF 081710
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1206 PM CDT TUE MAY 8 2007

TXC003-165-082200-
GAINES-ANDREWS-
1206 PM CDT TUE MAY 8 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
ANDREWS AND GAINES COUNTIES...

AT 1205 PM CDT...THE PUBLIC REPORTED CONTINUED FLASH FLOODING IN 
THE NORTHWESTERN PORTIONS OF SEMINOLE.  SEVERAL VEHICLES WERE 
UNDERWATER ALONG LOCAL ROADS NEAR THE HOSPITAL.  SOME LOCATIONS 
HAVE 2 TO 4 FEET OF WATER STANDING WITH VEHICLES STALLED.  THE 
STRONGEST PORTION OF THE STORM HAS MOVED EAST OF SEMINOLE...HOWEVER 
MODERATE RAINFALL IS STILL TRAILING BEHIND THIS INITIAL LINE OF 
THUNDERSTORMS.  GROUNDS ARE SATURATED AND WILL CONTINUE TO CAUSE
FLASH FLOODING WITH ANY ADDITIONAL RAINFALL. PLEASE CANCEL OR DELAY 
TRAVEL THROUGH GAINES COUNTY UNTIL THE THREAT OF FLOODING HAS SUBSIDED.

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3208 10305 3209 10222 3294 10220 3293 10303

$$


13
000 
WGUS74 KMAF 081754
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1252 PM CDT TUE MAY 8 2007

TXC003-165-082200-
GAINES-ANDREWS-
1252 PM CDT TUE MAY 8 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
ANDREWS AND GAINES COUNTIES...

AT 1247 PM CDT...THE PUBLIC REPORTED FLOODING ALONG PORTIONS OF US
HIGHWAY 385 IN SEAGRAVES. THE TXDOT WEBSITE INDICATES PORTIONS OF THE 
THAT ROADWAY IS CLOSED THROUGH THE SEAGRAVES AREA. A BROAD AREA OF
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE NORTH THROUGH GAINES AND 
ANDREWS COUNTIES AT 25 MPH.  WITH ADDITIONAL RAINFALL EXPECTED...FLASH
FLOODING WILL CONTINUE TO BE POSSIBLE THIS AFTERNOON.

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOST FLOODING DEATHS ARE PREVENTABLE. TURN AROUND... DONT
DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3208 10305 3209 10222 3294 10220 3293 10303

$$


13
000 
WGUS74 KMAF 082102
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
400 PM CDT TUE MAY 8 2007

TXC003-165-082200-
GAINES-ANDREWS-
400 PM CDT TUE MAY 8 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
ANDREWS AND GAINES COUNTIES...

AT 355 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT
STREET FLOODING ACROSS MUCH OF THE CITY OF SEMINOLE IN GAINES COUNTY.  
BUSES ARE BEING REROUTED AND OTHER EMERGENCY OPERATIONS ARE BEING
PUT IN PLACE BY EMERGENCY MANAGEMENT OFFICIALS AT THIS TIME. PLEASE
AVOID TRAVEL THROUGH THE AREA IF POSSIBLE.

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

LAT...LON 3208 10305 3209 10222 3294 10220 3293 10303

$$


13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 8, 3:56 AM CDT, 7 hours 8 minutes earlier.

Area forecast discussion, May 8, 3:56 AM CDT, 7 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 AM CDT TUE MAY 8 2007

.SHORT TERM...
ACTIVE WEATHER WILL CONTINUE THROUGH THE SHORT TERM PORTION OF THIS
FORECAST. THE SLOW-MOVING UPPER LEVEL LOW OVER NORTHERN SONORA
MEXICO/SOUTHERN AZ BORDER WILL MOVE SLOWLY TO THE EAST TODAY. IN
ADVANCE OF THIS SYSTEM... A SERIES OF MID-LEVEL SHORTWAVE TROUGHS
WILL MOVE ACROSS THE REGION THROUGH TONIGHT. ABOVE NORMAL MOISTURE
WILL REMAIN INTACT AS SURFACE DEW POINTS IN THE UPPER 40S AND LOWER
60S CONTRIBUTE TO PRECIPITABLE WATER VALUES SOME 150-200% OF NORMAL.
GIVEN THE ABNORMALLY HIGH AMOUNTS OF MOISTURE...HEAVY RAINFALL WILL
CONTINUE TO BE A CONCERN ACROSS ALL OF SOUTHEAST NEW MEXICO AND WEST
TEXAS TODAY. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH
TONIGHT. SEVERE POTENTIAL THIS AFTERNOON APPEARS BEST ALONG AND
SOUTH OF ROUGHLY A GUADALUPE MOUNTAINS TO GARDEN CITY LINE.
LOCATIONS SOUTH OF THE ABOVE MENTIONED LINE WILL BE SOUTH OF A
STATIONARY FRONT AND WILL LIKELY HAVE THE BEST INSTABILITY ALONG
WITH ADEQUATE SHEAR TO SUPPORT SUPERCELLS. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN CONCERN WITH THIS ACTIVITY. ANY STORM THAT
DEVELOPS AND PROPAGATES ALONG THE FRONTAL BOUNDARY WILL NEED TO BE
WATCHED FOR POTENTIAL TORNADIC DEVELOPMENT...ALTHOUGH PROBABILITES
FOR THIS WILL LIKELY REMAIN LOW. RAIN CHANCES WILL REMAIN HIGH
THROUGH TONIGHT AND WE HAVE GENERALLY GONE ABOVE GUIDANCE VALUES.

.LONG TERM...
UPPER LEVEL LOW OVER THE SOUTHWESTERN CONUS WILL MOVE EAST TOWARD
THE CWA WEDNESDAY.  THE SYSTEM WILL EJECT UPPER LEVEL DISTURBANCES
WHICH WILL MOVE ACROSS THE AREA DURING THE DAY AND INTO THE
EVENING.  THE PRIMARY LOW WILL MOVE EAST OF THE REGION BY 06Z
THURSDAY.  WINDS ALOFT WILL BECOME NORTHWESTERLY AS AN UPPER LEVEL
RIDGE BUILDS INTO THE AREA IN THE WAKE OF THE UPPER LOW.

THE UPPER LOW WILL INTERACT WITH COPIOUS AMOUNTS OF MOISTURE TO
PRODUCE THUNDERSTORM ACTIVITY WEDNESDAY.  SOME OF THE STORMS MAY
APPROACH SEVERE LIMITS WITH DEEP SHEAR VECTORS IN THE 40 TO 50 KT
RANGE AND 700 TO 500 LAPSE RATES IN THE 6 TO 7 DEG C/KM RANGE.  THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. WITH PWATS OF 1
TO 1.5 INCHES OVER MOST OF THE AREA...HEAVY RAIN CAN BE EXPECTED
WITH SOME OF THE THUNDERSTORMS.  WILL CONTINUE WITH THE FLASH FLOOD
WATCH FOR THE CWA THROUGH 00Z THURSDAY.

AS THE UPPER LOW MOVES EAST OF THE REGION...RAIN CHANCES WILL BEGIN
TO DECREASE.  GRADUALLY DECREASED POPS OVER THE EASTERN SECTIONS
WEDNESDAY NIGHT AND INTO THURSDAY WITH THE PRECIPITATION ENDING
THURSDAY AFTERNOON AS NORTHWEST FLOW ALOFT BRINGS DRYER AIR INTO THE
AREA.

TEMPERATURES WILL BE COOL WEDNESDAY DUE TO CLOUD COVER...RAINFALL
AND A COOL AIRMASS OVER THE CWA.  A WARMING WILL BEGIN THURSDAY AS
THE COOL AIRMASS MOVES EAST OF THE AREA AND A THERMAL RIDGE BUILDS
INTO THE WESTERN PART OF THE REGION.  AFTER HIGHS IN THE 60S AND 70S
WEDNESDAY...THE HIGHS WILL WARM INTO THE 80S AND 90S THE LATTER HALF
OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              68  56  69  55  /  80  70  70  30
CARLSBAD NM                67  54  75  55  /  80  50  40  10
DRYDEN TX                  80  62  75  59  /  70  60  40  20
FORT STOCKTON TX           73  58  73  59  /  80  70  50  10
GUADALUPE PASS TX          63  47  70  54  /  70  50  30  10
HOBBS NM                   66  53  73  55  /  90  60  50  10
MARFA TX                   72  50  70  46  /  70  60  40  10
MIDLAND INTL AIRPORT TX    70  55  70  56  /  80  70  60  20
ODESSA TX                  70  55  71  56  /  80  70  60  20
WINK TX                    73  56  76  56  /  80  70  50  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 2 AM EARLY THIS MORNING TO 6 PM MDT
     WEDNESDAY FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...
     EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...
     NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

TX...FLASH FLOOD WATCH FROM 3 AM CDT /2 AM MDT/ EARLY THIS MORNING TO
     7 PM CDT /6 PM MDT/ WEDNESDAY FOR THE FOLLOWING ZONES...
     ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
     GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

&&

06/54
Hazardous weather outlook, May 8, 4:08 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
408 AM CDT TUE MAY 8 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-090915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
408 AM CDT TUE MAY 8 2007 /308 AM MDT TUE MAY 8 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER CONCERNS WILL CONTINUE TODAY AS AN UPPER LEVEL
STORM SYSTEM REMAINS WEST OF SOUTHWEST TEXAS AND SOUTHEAST NEW
MEXICO. THIS LOW WILL INTERACT WITH RICH MOISTURE TO PRODUCE
STRONG TO SEVERE THUNDERSTORMS OVER THE AREA. THE MAIN THREATS
WILL BE LARGE HAIL AND DAMAGING WINDS...HOWEVER ISOLATED TORNADOES
CANNOT BE RULED OUT.

THE THUNDERSTORMS WILL ALSO PRODUCE VERY HEAVY RAINFALL AND FLASH
FLOODING CAN BE EXPECTED ESPECIALLY OVER THE EASTERN SECTIONS OF
THE AREA. THE THREAT OF FLASH FLOODING WILL CONTINUE INTO TONIGHT.
A FLASH FLOOD WATCH IS IN EFFECT FOR TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS THE UPPER LEVEL STORM SYSTEM APPROACHES THE AREA...
THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN WEDNESDAY. THESE
STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND FLASH
FLOODING ESPECIALLY OVER THE PERMIAN BASIN AND THE WESTERN LOW
ROLLING PLAINS. SEVERE WEATHER WILL ALSO BE A CONCERN WEDNESDAY
WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE
THUNDERSTORMS WILL GRADUALLY END WEDNESDAY NIGHT AND THURSDAY AS
THE UPPER LEVEL SYSTEM MOVES EAST OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. THIS IS EXPECTED
TO BE AN EXTENDED PERIOD OF SEVERE WEATHER AND FLASH FLOODING.
SPOTTER GROUPS AND EMERGENCY OFFICIALS SHOULD MAKE PREPARATIONS
FOR A POTENTIALLY SIGNIFICANT WEATHER EVENT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 8, 5:41 AM CDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
541 AM CDT TUE MAY 8 2007

NMZ027-028-081145-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
441 AM MDT TUE MAY 8 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR WEST CENTRAL EDDY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 21 MILES SOUTH SOUTHWEST OF HOPE
AT 441 AM MDT...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL IMPACT
RURAL WEST CENTRAL EDDY COUNTY AFTER 5 AM MDT.

IF THE CURRENT STORM TRACK AND INTENSITY CONTINUES...A SEVERE
THUNDERSTORM WARNING WILL BE LIKELY FOR WEST CENTRAL EDDY COUNTY.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, May 8, 6:08 AM CDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
608 AM CDT TUE MAY 8 2007

NMZ029-033-081215-
CENTRAL LEA COUNTY-NORTHERN LEA COUNTY-
508 AM MDT TUE MAY 8 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN LEA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF LOVINGTON AT 508
AM MDT...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL IMPACT
LOVINGTON...STATE HIGHWAYS 18 AND 83 AND U.S. HIGHWAY 82.

THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAIN...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...DIME SIZE
HAIL...AND GUSTY WINDS NEAR 45 MPH.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, May 8, 7:52 AM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
752 AM CDT TUE MAY 8 2007

NMZ028-081345-
EDDY COUNTY PLAINS-
652 AM MDT TUE MAY 8 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN EDDY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF LOCO HILLS AT
652 AM MDT...MOVING EAST AT 30 MPH.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Special weather statement, May 8, 8:43 AM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
843 AM CDT TUE MAY 8 2007

NMZ029-033-081445-
CENTRAL LEA COUNTY-NORTHERN LEA COUNTY-
743 AM MDT TUE MAY 8 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN LEA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 26 MILES SOUTHWEST OF TATUM AT 743
AM MDT...MOVING NORTHEAST AT 30 MPH.

GUSTY WINDS TO 55 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY
LIGHTNING ARE POSSIBLE.
Special weather statement, May 8, 9:17 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
917 AM CDT TUE MAY 8 2007

TXZ074-080-081515-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
917 AM CDT TUE MAY 8 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN PRESIDIO AND
WESTERN JEFF DAVIS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF VALENTINE AT 917 AM
CDT...MOVING NORTH AT 30 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, May 8, 9:59 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
959 AM CDT TUE MAY 8 2007

TXZ059-081600-
LOVING-
959 AM CDT TUE MAY 8 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR LOVING COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF SLASH RANCH AT 959
AM CDT...MOVING NORTH AT 40 MPH.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 8:29 PM CDTSevere Thunderstorm WarningMAFMidland32 min
May 7, 8:44 PM CDTSevere Thunderstorm WarningMAFMartin43 min
May 8, 9:20 AM CDTSevere Thunderstorm WarningMAFCulberson55 min
May 8, 9:40 AM CDTSevere Thunderstorm WarningMAFJeff Davis65 min
May 8, 10:15 AM CDTSevere Thunderstorm WarningMAFGaines45 min
May 8, 10:26 AM CDTFlash Flood WarningMAFLoving, Reeves4 hr
May 8, 10:42 AM CDTSevere Thunderstorm WarningMAFGaines63 min
May 8, 10:44 AM CDTSevere Thunderstorm WarningMAFJeff Davis61 min
May 8, 10:56 AM CDTSevere Thunderstorm WarningMAFAndrews64 min
May 8, 11:26 AM CDTTornado WarningMAFGaines34 min
May 8, 11:31 AM CDTFlash Flood WarningMAFEctor, Midland6 hr
May 8, 11:50 AM CDTSevere Thunderstorm WarningMAFAndrews, Dawson, Gaines, Martin55 min
May 8, 12:18 PM CDTSevere Thunderstorm WarningMAFReeves27 min
May 8, 12:33 PM CDTFlash Flood WarningMAFWinkler4 hr
May 8, 12:33 PM CDTFlash Flood WarningMAFWinkler4 hr
May 8, 12:47 PM CDTSevere Thunderstorm WarningMAFAndrews, Martin43 min
May 8, 12:57 PM CDTFlash Flood WarningMAFWard3 hr
May 8, 1:06 PM CDTFlash Flood WarningMAFDawson3 hr
May 8, 1:20 PM CDTSevere Thunderstorm WarningMAFPecos25 min
May 8, 1:28 PM CDTSevere Thunderstorm WarningMAFCrane62 min
May 8, 1:33 PM CDTSevere Thunderstorm WarningMAFEctor, Martin, Midland42 min
May 8, 1:37 PM CDTSevere Thunderstorm WarningMAFBorden, Dawson, Howard, Martin53 min
May 8, 2:00 PM CDTSevere Thunderstorm WarningMAFUpton60 min
May 8, 2:17 PM CDTSevere Thunderstorm WarningMAFGlasscock, Howard, Martin, Midland, Mitchell58 min
May 8, 2:24 PM CDTFlash Flood WarningMAFDawson3 hr
May 8, 2:30 PM CDTSevere Thunderstorm WarningMAFBorden, Scurry60 min
May 8, 2:31 PM CDTFlash Flood WarningMAFBorden, Howard, Martin5 hr
May 8, 2:45 PM CDTFlash Flood WarningMAFUpton4 hr
May 8, 2:50 PM CDTSevere Thunderstorm WarningMAFPresidio55 min
May 8, 2:53 PM CDTSevere Thunderstorm WarningMAFReagan67 min
May 8, 2:55 PM CDTSevere Thunderstorm WarningMAFJeff Davis65 min
May 8, 3:01 PM CDTSevere Thunderstorm WarningMAFUpton44 min
May 8, 3:08 PM CDTSevere Thunderstorm WarningMAFBrewster67 min
May 8, 3:32 PM CDTFlash Flood WarningMAFReagan4 hr
May 8, 3:35 PM CDTFlash Flood WarningMAFMitchell, Scurry55 min
May 8, 3:59 PM CDTSevere Thunderstorm WarningMAFReagan46 min
May 8, 4:13 PM CDTSevere Thunderstorm WarningMAFBrewster62 min
May 8, 4:34 PM CDTFlash Flood WarningMAFBrewster4 hr
May 8, 5:08 PM CDTSevere Thunderstorm WarningMAFBrewster67 min
May 8, 5:11 PM CDTFlash Flood WarningMAFPecos, Terrell3 hr
May 8, 5:13 PM CDTSevere Thunderstorm WarningMAFBrewster62 min
May 8, 5:27 PM CDTFlash Flood WarningMAFDawson4 hr
May 8, 5:49 PM CDTSevere Thunderstorm WarningMAFJeff Davis41 min
May 8, 6:04 PM CDTSevere Thunderstorm WarningMAFPresidio26 min
May 8, 6:53 PM CDTSevere Thunderstorm WarningMAFBrewster20 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.